Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 13, NWS San Diego, CA

April 10, 2019

NWS San Diego, CA issued this small craft advisory at Apr 10, 2019, 12:50 AM PDT. It took effect at Apr 10, 2019, 2:00 AM PDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 12:50 AM PDT (07:50 UTC)
In effect from
Apr 10, 2019, 2:00 AM PDT
Expired
Apr 12, 2019, 8:17 PM PDT
In force
66 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

170 
WHUS76 KSGX 100750
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
1250 AM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY TODAY THROUGH THIS EVENING...

.Gales have diminished, but hazardous winds and seas will continue
today through this evening. Winds will decrease tonight, but will
increase again Thursday afternoon, possibly continuing through
Friday evening.

PZZ750-775-100930-
/O.CAN.KSGX.GL.W.0003.000000T0000Z-190410T1500Z/
/O.NEW.KSGX.SC.Y.0013.190410T0900Z-190411T0600Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1250 AM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in San Diego has issued a Small
Craft Advisory...which is in effect until 11 PM PDT this evening.
The Gale Warning has been cancelled. 

* Winds...Northwest winds 15 to 25 kt with gusts to 30 kt early
  this morning. Winds will decrease this morning, but increase 
  again this afternoon through the evening with similar speed and 
  direction. 

* Waves/Seas...Combined seas 6-12 feet today and tonight, largest
  in the outer coastal waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
9 follow-up statements
980 
WHUS76 KSGX 100907
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
207 AM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY THROUGH THIS EVENING...

.Gales diminished overnight, but hazardous winds and seas will 
continue today through this evening. Winds will decrease tonight 
into Thursday, but will increase again Thursday afternoon, 
possibly producing hazardous winds and seas again through Friday 
evening.

PZZ750-775-102100-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-190411T0600Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
207 AM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* Winds...Northwest winds 15 to 25 kt with gusts to 30 kt early
  this morning. Winds will decrease this morning, but increase
  again this afternoon through the evening with similar speed and
  direction. Winds and seas will subside early Thursday morning.

* Waves/Seas...Combined seas 6-12 feet today and tonight, highest
  in the outer coastal waters. 

* Outlook...Winds and seas will increase again Thursday afternoon,
  with hazardous conditions possible through Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots 
are expected to produce hazardous wave conditions to small craft. 
Inexperienced mariners...especially those operating smaller 
vessels should avoid navigating in these conditions.

&&

$$
619 
WHUS76 KSGX 102040
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
140 PM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY THROUGH THIS EVENING...

.Hazardous winds and seas through this evening before diminishing.
Winds will increase again Thursday afternoon and remain strong 
through Friday. 

PZZ750-775-110600-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-190411T0600Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
140 PM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* Winds...Northwest winds 15 to 25 kt through early tonight,
  decreasing after midnight.  

* Waves/Seas...Combined seas 6-12 feet this evening, highest in
  the outer waters. 

* Outlook...Winds and seas will increase again Thursday afternoon,
  with hazardous boating conditions likely Thursday night through
  Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Moede
609 
WHUS76 KSGX 110317
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
817 PM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY THROUGH FRIDAY NIGHT...

.Hazardous winds and seas will continue at times through Friday
night. Winds will be strongest during the afternoons and evenings.
Combined seas of 10-14 ft are likely Thursday afternoon through
Friday morning. 

PZZ750-775-111300-
/O.EXT.KSGX.SC.Y.0013.000000T0000Z-190413T0800Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
817 PM PDT Wed Apr 10 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PDT SATURDAY...

* Winds...Northwest winds 15 to 25 kt through early tonight,
  decreasing after midnight. Winds increase to 15-25 kt early
  Thursday afternoon. Gusts to 30 kt possible in the outer coastal
  waters Thursday evening. Winds weaken slightly early Friday
  morning, increasing again to 15-25 kts Friday afternoon. Winds
  will diminish Friday night.

* Waves/Seas...Combined seas 7-9 feet through Thursday afternoon,
  building to 10-14 feet Thursday evening through Friday morning,
  highest in the outer waters. Seas lowering Friday afternoon.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CO/SS
170 
WHUS76 KSGX 110904
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
204 AM PDT Thu Apr 11 2019

PZZ750-775-112100-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-190413T0800Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
204 AM PDT Thu Apr 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
SATURDAY...

* Winds...Northwest winds increase to 15-25 knots this afternoon,
  with a few gusts to 30 knots in the outer coastal waters this
  evening. Winds weaken early Friday morning, then increase again
  to 15-25 knots Friday afternoon.
 
* Waves/Seas...Combined seas 5-8 feet today, building to 8-15 feet
  tonight into Friday morning, then subsiding to 6-10 feet Friday
  afternoon. Highest seas in the outer waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
438 
WHUS76 KSGX 112013
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
113 PM PDT Thu Apr 11 2019

...STRONG WINDS AND HIGH SEAS TONIGHT...

.Northwest winds will strengthen Thursday evening and peak during
the overnight hours, then weaken during Friday morning, and pick 
up again Friday evening, albeit weaker than tonight. Strong winds
combined with high combined seas will generate hazardous boating
conditions, particularly over the outer waters where winds will be
strongest and seas highest. 

PZZ750-775-120500-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-190413T0800Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
113 PM PDT Thu Apr 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
SATURDAY...

* Winds...Northwest winds increasing to 20-25 knots Thursday
  evening and night, with gusts to 30 knots and locally above in
  the outer waters. Winds weakening early Friday morning, then
  increasing to 15 knots with gusts 20-25 knots in the evening
  before subsiding below advisory criteria near midnight.

* Waves/Seas...Combined seas will build to around 15 feet tonight
  into early Friday morning over the outer waters, and 10 feet for
  the inner waters. Seas will shrink to 6-10 feet by Friday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Rodriguez
267 
WHUS76 KSGX 120340
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
840 PM PDT Thu Apr 11 2019

...STRONG WINDS AND HIGH SEAS TONIGHT INTO EARLY FRIDAY AND AGAIN
FRIDAY AFTERNOON AND EVENING...

.Gusty winds will continue tonight, then weaken Friday morning, 
and strengthen again Friday afternoon, albeit weaker than 
tonight. Strong winds combined with large seas will generate 
hazardous boating conditions, particularly in the outer waters 
where winds will be strongest and seas highest.

PZZ750-775-121300-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-190413T0800Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
840 PM PDT Thu Apr 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
SATURDAY...

* Winds...Northwest winds 20 to 25 kt with gusts to 30 kt tonight,
  strongest in the outer coastal waters. Winds weakening early
  Friday morning, then increasing to 15 kt with gusts 20 to 25 kt
  in the afternoon and evening before subsiding late Friday night.

* Waves/Seas...Combined seas will build to around 14 feet tonight
  into early Friday morning over the outer waters, and 10 feet for
  the inner waters. Seas will lower to 6-10 feet by Friday 
  afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

SS
995 
WHUS76 KSGX 121113
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
413 AM PDT Fri Apr 12 2019

...STRONG WINDS AND HIGH SEAS AT TIMES THROUGH THIS EVENING...

.Gusty winds will continue at times through this evening. Strong 
winds combined with large seas will generate hazardous boating 
conditions, particularly in the outer waters where winds will be 
strongest and seas highest.

PZZ750-775-122100-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-190413T0800Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
413 AM PDT Fri Apr 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
SATURDAY...

* Winds...Northwest winds 20 to 25 kt with gusts 30 to 35 kt
  through this evening, with weaker winds this morning. Strongest
  winds will be in the outer coastal waters. 
  
* Combined Seas...14 feet through early morning over the outer
  waters, and 10 feet for the inner waters. Seas will lower to
  6-10 feet by the afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

JJT
588 
WHUS76 KSGX 121916
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
1216 PM PDT Fri Apr 12 2019

...STRONG WINDS AND HIGH SEAS AT TIMES THROUGH THIS EVENING...

.Gusty winds will continue at times through this evening. Strong
winds combined with large seas will generate hazardous boating
conditions, particularly in the outer waters where winds will be
strongest and seas highest.

PZZ750-775-130800-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-190413T0800Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1216 PM PDT Fri Apr 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
SATURDAY...

* Winds...Northwest winds 15 to 20 kt with gusts 25 kt through
  this evening. Strongest winds will be in the outer coastal
  waters. Winds weakening overnight.

* Combined Seas...7-10 feet through this evening. Seas subsiding
  overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
294 
WHUS76 KSGX 130317
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
817 PM PDT Fri Apr 12 2019

...GUSTY WINDS AND HIGH SEAS SUBSIDING...

.Advisory conditions subsiding below criteria. 

PZZ750-775-130430-
/O.CAN.KSGX.SC.Y.0013.000000T0000Z-190413T0800Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
817 PM PDT Fri Apr 12 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Diego has cancelled the Small
Craft Advisory. 

Winds over the outer waters have decreased substantially, with
gusts generally around 15 kts. Seas have declined 6 ft from a 
peak height of 14 ft at San Clemente Basin buoy last night. Local 
seas to 7 ft are still possible over the next few hours, confined 
to southwestern portions of the outer waters. 

$$

Rodriguez

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 9:46 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 9, 9:46 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
946 PM PDT Tue Apr 9 2019

.SYNOPSIS...
Strong and gusty winds will continue, especially for the
mountains and deserts overnight. A low pressure system from the
north on Thursday night and Friday will bring more cooling for
Friday with gusty west to northwest winds in the mountains and
deserts. There are also small chances for precipitation for late
Thursday night and Friday. The weekend will be dry and slightly
warmer with another low pressure system from the northwest
bringing more cooling for early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...Update...

West winds have been gusty this evening. A peak wind gust report
has been issued and is headlined on our webpage
weather.gov/sandiego

Winds will continue strong along the deserts slopes and across the
deserts tonight, switching to north-northeast overnight, so this
will mean the strongest winds transitioning to the coastal
mountain slopes late tonight.

No changes to the forecast were required this evening. See
previous discussion below for forecast details.

...Previous Discussion (Issued at 158 PM PDT Tue Apr 9 2019)...

At 1 PM, water vapor satellite displayed an upper-level trough
moving into southern CA. Visible satellite showed some inland
cumulus and lingering marine layer stratus along portions of the
coast and coastal valleys. Surface pressure gradients from San
Diego to Thermal were 9.1 mb onshore. The trough will continue
across the region tonight, creating gusty westerly winds across
most of the region, with strongest winds over the mountains and
deserts. Coastal areas will be breezy this afternoon and evening,
as well. Please see the Wind Advisory and High Wind Warning
currently in effect for the details. Westerly winds will mostly
diminish overnight. Winds will quickly switch northerly Wednesday
morning, with gusty conditions expected across the coastal
mountain southerly-slopes of the San Bernardino County Mountains
through late Wednesday morning.

Dry and seasonal weather will develop Wednesday and Thursday
under northwest flow aloft, with marine layer stratus possible
along the immediate coast Thursday morning.

Upper-level low pressure diving down from the north will move just
east of our area Thursday night into Friday, creating the
possibility of light rain, small amounts of mountain snow above
6000 ft, and breezy westerly winds across the region. Latest
models are starting to come into better agreement, and confidence
in our region receiving at least small amounts of precipitation is
increasing. Lowering heights aloft will help high temperatures to
drop 5 to 10 degrees below seasonal normals Friday.

For next weekend, weak high pressure aloft will move across
California creating dry weather and a warming trend with high
temperatures increasing to around normal on Sunday. A low pressure
trough moving inland along the West Coast around late Sunday into
Monday will create stronger onshore flow with cooling for early
next week and with stronger and gusty west winds in the mountains
and deserts.

&&

.AVIATION...
100315Z...Coasts/Valleys...SCT-BKN low clouds 2,500-3,500 FT MSL,
mainly in valley locations, gradually clearing through 9Z Wednesday.
Mostly clear conditions expected after 9Z.

.Mountains/Deserts...SCT high clouds expected tonight and
Wednesday. Sustained winds 15-20 kts with gusts to 25-30 kts at KPSP
and KTRM are expected to weaken between 11-14Z. Locally reduced vis
to 3-5 SM in BLDU is possible at and near KPSP and KTRM. NW winds
with gusts up to 20 kts expected to pick up between 17-20Z Wednesday
at KTRM and KPSP. Westerly winds 25-35 kts with gusts to 50 kts
along mtn ridges and desert slopes will continue until 10Z
Wednesday. STG-SVR UDDFTS expected over and east of the mtns through
tonight. N winds 20-25 kts and gusts 35-40 kts developing along the
coastal slopes of the San Bernardino mtns after 12Z Wednesday,
weakening by 22Z.

&&

.MARINE...
Winds will peak this evening, with gales gusting 35-40 kts.
Hazardous combined seas of 12-15 ft are expected. A Gale Warning is
in effect for all of the coastal waters through 8 AM Wednesday
morning. Winds and seas will fall below gale force Wednesday
morning, but periods of gusty westerly winds of 20-30 kts are
possible, mainly in the afternoons and evenings, through Friday
evening. This could produce conditions hazardous for small craft.
Winds will begin to subside early Saturday morning.

&&

.BEACHES...
Surf will peak tonight into early Wednesday, subsiding to 4-6 ft by
Wednesday afternoon, and 3-5 ft by Thursday morning. These
conditions will produce a high rip current risk and hazardous
swimming conditions. A Beach Hazards Statement is in effect through
7 AM Wednesday for surf up to 7 FT.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning until 2 AM PDT Wednesday for Riverside County
     Mountains-San Diego County Mountains.

     Wind Advisory until 2 AM PDT Wednesday for Apple and Lucerne
     Valleys-Coachella Valley-Orange County Coastal Areas-San
     Diego County Coastal Areas-San Diego County Deserts-San
     Gorgonio Pass Near Banning.

     Beach Hazards Statement until 7 AM PDT Wednesday for Orange
     County Coastal Areas-San Diego County Coastal Areas.

     High Wind Warning until 11 AM PDT Wednesday for San Bernardino
     County Mountains.

PZ...Gale Warning until 8 AM PDT Wednesday for Coastal Waters from
     San Mateo Point to the Mexican Border and out to 30 nm-
     Waters from San Mateo point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

&&

PUBLIC...Gregoria (Update)/JJT (Prev Discussion)
AVIATION/MARINE...CO/SS

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.